We find the optimal dividend strategy in two related risk models under an affine penalty for ruin. The first risk model is the classical Cramér–Lundberg risk model, and the second is the so-called dual risk model. Under both models, for exponentially distributed jumps, we show that the optimal dividend strategy is a barrier strategy and obtain the barrier explicitly. Moreover, we prove that the optimal barrier increases with respect to the parameters of the affine penalty, while the penalized value function decreases with respect to the penalty. We also compute the expected time until ruin and show that the expected time of ruin increases with respect to the parameters of the affine penalty. Finally, we present some numerical examples to demonstrate the relationship between the results for the classical and dual risk models. Our main contributions are in comparing the classical and dual risk models side-by-side and in obtaining explicit expressions for the penalized value functions, the optimal barriers, and the expected times of ruin. Also, we contrast the free-boundary condition associated with the barrier strategies in the two models.
Optimal dividend strategy Ruin penalty Classical risk model Dual risk model Instantaneous control Impulse control
Mathematics Subject Classification
C58 C61 G22
This is a preview of subscription content, log in to check access.
The authors would like to thank the anonymous referees for their careful reading and helpful comments on an earlier version of this paper, which led to a considerable improvement of the presentation of the work.
Avram, Florin, Palmowski, Zbigniew, Pistorius, Martijn R.: On the optimal dividend problem for a spectrally negative Lévy process. Ann. Appl. Probab. 17(1), 156–180 (2007)MathSciNetCrossRefzbMATHGoogle Scholar
Avram, Florin, Palmowski, Zbigniew, Pistorius, Martijn R.: On Gerber–Shiu functions and optimal dividend distribution for a Lévy risk-process in the presence of a penalty function. Ann. Appl. Probab. 25(4), 1868–1935 (2015)MathSciNetCrossRefzbMATHGoogle Scholar
Albrecher, Hansjörg, Thonhauser, Stefan: Optimal dividend strategies for a risk process under force of interest. Insur. Math. Econ. 43(1), 134–149 (2008)MathSciNetCrossRefzbMATHGoogle Scholar
Hansjörg, Albrecher, Thonhauser, Stefan: Optimality results for dividend problems in insurance. RACSAM-Revista de la Real Academia de Ciencias Exactas, Fisicas y Naturales. Serie A. Matematicas 103(2), 295–320 (2009)MathSciNetCrossRefzbMATHGoogle Scholar
Kulenko, Natalie, Schmidli, Hanspeter: Optimal dividend strategies in a Cramér–Lundberg model with capital injections. Insur. Math. Econ. 43(2), 270–278 (2008)CrossRefzbMATHGoogle Scholar
Kyprianou, Andreas E., Palmowski, Zbigniew: Distributional study of De Finetti’s dividend problem for a general Lévy insurance risk process. J. Appl. Probab. 44, 428–443 (2007)MathSciNetCrossRefzbMATHGoogle Scholar
Li, Yongwu, Li, Zhongfei, Zeng, Yan: Equilibrium dividend strategy with non-exponential discounting in a dual model. J. Optim. Theory Appl. 168(2), 699–722 (2016)MathSciNetCrossRefzbMATHGoogle Scholar
Liang, Zhibin, Young, Virginia R.: Dividends and reinsurance under a penalty for ruin. Insur. Math. Econ. 50(3), 437–445 (2012)CrossRefzbMATHGoogle Scholar
Loeffen, Ronnie L.: On optimality of the barrier strategy in De Finetti’s dividend problem for spectrally negative Lévy processes. Ann. Appl. Probab. 18(5), 1669–1680 (2008)MathSciNetCrossRefzbMATHGoogle Scholar
Loeffen, Ronnie L.: An optimal dividends problem with a terminal value for spectrally negative Lévy processes with a completely monotone jump density. J. Appl. Probab. 46(1), 85–98 (2009)MathSciNetCrossRefzbMATHGoogle Scholar
Loeffen, Ronnie L., Renaud, Jean-François: De Finetti’s optimal dividends problem with an affine penalty function at ruin. Insur. Math. Econ. 46(1), 98–108 (2010)MathSciNetCrossRefzbMATHGoogle Scholar
Marciniak, Ewa, Palmowski, Zbigniew: On the optimal dividend problem for insurance risk models with surplus-dependent premiums. J. Optim. Theory Appl. 168(2), 723–742 (2016)MathSciNetCrossRefzbMATHGoogle Scholar
Scheer, Natalie, Schmidli, Hanspeter: Optimal dividend strategies in a Cramér–Lundberg model with capital injections and administration costs. Eur. Actuar. J. 1(1), 57–92 (2011)MathSciNetCrossRefzbMATHGoogle Scholar
Yao, Dingjun, Yang, Hailiang, Wang, Rongming: Optimal dividend and capital injection problem in the dual model with proportional and fixed transaction costs. Eur. J. Oper. Res. 211(3), 568–576 (2011)MathSciNetCrossRefzbMATHGoogle Scholar